MAUDE Adverse Event Report: ABBOTT CPS DIRECT UNIVERSAL SLITTABLE OUTER CATHETER; CATHETER, PERCUTANEOUS

ABBOTT CPS DIRECT UNIVERSAL SLITTABLE OUTER CATHETER; CATHETER, PERCUTANEOUS
Model Number DS2C019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vascular Dissection (3160); Pericardial Effusion (3271)
Date of Event 02/20/2023
Type of Reportable Event Death
Event or Problem Description
During the initial implant procedure while the physician was maneuvering the catheter into the coronary sinus, the catheter caused a small coronary dissection.The coronary dissection resulted in a small non-hemodynamically relevant pericardial effusion.The patient remained stable, and no intervention was required to address the effusion.The implant procedure was then completed without any further complications.After the procedure was completed and while the patient was being moved from the operating table, the patient experienced a pulseless tachycardia.Cardiopulmonary resuscitation was administered, however, the patient later passed away.Although the direct cause of death remains unknown at this time, the physician noted that the reported pericardial effusion did not cause or contribute to the patient's death.In addition, the physician did not allege any malfunction against the abbott device and did not believe any abbott products or the procedure caused or contributed to the patient's death in any way.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed and all required manufacturing processes and inspections steps were confirmed to be completed per the requirements.The device met specifications prior to leaving abbott manufacturing facilities.

Brand Name
CPS DIRECT UNIVERSAL SLITTABLE OUTER CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key16497031
Report Number2017865-2023-13071
Device Sequence Number12415021
Product Code DQY
UDI-Device Identifier05415067004185
UDI-Public05415067004185
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberDS2C019
Device Catalogue NumberDS2C019
Device Lot Number8597867
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexUnknown